Alert archive / Georgia / Flash Flood Warnings in 2003
Flash Flood Warning 7, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Aug 3, 2003, 8:49 PM EDT for Coffee County, Jeff Davis County, Georgia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 8:49 PM EDT (00:49 UTC)
- Expired
- Aug 3, 2003, 9:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Coffee County, GA, Jeff Davis County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KJAX 040054 FFWJAX GAC069-161-040145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 849 PM EDT SUN AUG 3 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN COFFEE COUNTY IN SOUTHEAST GEORGIA JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA * UNTIL 945 PM EDT * AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER WESTERN PORTIONS OF COFFEE AND JEFF DAVIS COUNTIES...IN PARTICULAR ALONG AND WEST OF STATE ROAD 268. DOPPLER RAINFALL ESTIMATES OF 3 TO 5 INCHES OF RAINFALL HAVE FALLEN AND THE STORMS CAUSING THE RAINFALL ARE MOVING VERY SLOWLY TOWARD THE NORTHEAST. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES OR MORE ARE POSSIBLE IN THE WARNING AREA. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. * BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF ROAD AND STREAM FLOODING. DRIVE VERY CAUTIOUSLY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3197 8248 3146 8272 3151 8320 3202 8336 $$ ZAPPE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:11 PM EDT, 6 hours 38 minutes earlier.
Area forecast discussion, Aug 3, 2:11 PM EDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT SUN AUG 3 2003 PRECIPITABLE WATER IS HIGH...GENERALLY ABOVE 1.9 INCHES FROM AREA SOUNDINGS AGAIN THIS MORNING. HEAVY RAINS FROM SLOW MOVING STORMS WILL RESULT. A REPEAT PATTERN AGAIN AS THE CONVECTION OVER THE NE GULF MOVES INLAND INTO OUR CWA BY NOON. ALSO THE ATMOSPHERE IS SO JUICY THAT SHOWERS POP ON THE EAST COAST SEABREEZE AS SOON AS IT FORMS ALONG THE BEACHES. MOST OF THE CONVECTION WILL BE FINISHED BY 6 PM WHEN THE EVENING PERIOD OFFICIALLY BEGINS AND 30%-40% POPS SHOULD SUFFICE FOR THE EVENING HOURS. PUBLIC...PERSISTENT SOUTHWESTERLY FLOW AND A WET PATTERN WILL CONTINUE FOR DURATION OF THIS FORECAST. THE UPPER TROUGH WILL DRIFT EWD AND INTO OUR REGION ON TUESDAY...WITH A SERIES OF SHORT WAVES ROTATING THROUGH THE BASE OF THE TROUGH. THE RIDGE AXIS WILL BE DRIFT SOUTH OF THE AREA NEXT DAY OR TWO AND WILL BECOME SUPPRESSED OVER SOUTH FL BY WEEKS END AS A COLD FRONT MOVES INTO THE SOUTHEAST. THIS FRONT SHOULD STALL JUST NORTH OF THE FCST AREA...WHICH MEANS LIKELY POPS FOR MUCH OF THE SHORT TERM AND EXTENDED PERIOD. A RIDGE TO THE SOUTH AND FRONT TO THE NORTH HAS RESULTED IN ABOVE NORMAL RAINFALL THIS SUMMER. WEST COAST SEABREEZE WILL CONTINUE TO ENTER OUR SWRN ZONES LATE MORNING AND TYPICALLY MEET THE EAST COAST SEABREEZE NEAR OR EAST OF THE TRAIL RIDGE. MAX TEMPS WILL GENERALLY RUN IN THE UPPER 80S...BELOW CLIMO DUE TO EARLY ONSET OF CONVECTION. MARINE...THE UPPER LOW NORTH OF THE BAHAMAS HAS ENHANCED STORMS OFFSHORE AND MAINLY BEYOND OUR COASTAL WATERS. THIS LOW WILL MOVE NE OVER NEXT 24 HOURS. NO HEADLINES IN CWF. FLOW WILL SHIFT TO SW ON MONDAY INCREASING TO 10-15 KT. FIRE WX...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 72 89 72 90 / 40 60 30 60 SSI 73 88 73 89 / 40 60 30 60 JAX 73 89 73 91 / 40 60 30 60 SGJ 74 88 74 89 / 40 60 30 60 GNV 72 89 73 90 / 40 60 30 60 OCF 72 89 73 90 / 40 60 30 60 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MKT/MZ
Hazardous weather outlook, Aug 3, 11:37 AM EDT, 9 hours 12 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1137 AM EDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AFTERNOON SEABREEZES WILL AGAIN COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE TO RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS. THE STORMS WILL MOVE SLOWLY NORTH AND BE ACCOMPANIED BY DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL POSSIBLY IN EXCESS OF 2 INCHES IN SOME AREAS...AND POSSIBLE WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/MT
In the hours before
Special weather statement, Aug 3, 4:37 PM EDT, 4 hours 12 minutes before
FLZ032-032115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 437 PM EDT SUN AUG 3 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 515 PM EDT... AT 437 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF MIDDLEBURG TO 11 MILES SOUTH OF PENNEY FARMS...WITH LITTLE MOVEMENT. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MIDDLEBURG...PENNEY FARMS...DOCTORS INLET AND ASBURY LAKE THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION SLOW MOVING STORMS WILL LIKELY CAUSE PONDING ON AREA ROADWAYS. ZAPPE
Special weather statement, Aug 3, 5:30 PM EDT, 3 hours 19 minutes before
FLZ040-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 PM EDT SUN AUG 3 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 600 PM... AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF FORT MCCOY...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FORT MCCOY...CITRA AND BURBANK THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION...HEAVY SUSTAINED RAINFALL MAY CREATE LOCALIZED FLOODING ALONG LOW LYING AREAS. DEESE
Special weather statement, Aug 3, 5:52 PM EDT, 2 hours 57 minutes before
FLZ037-032230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 552 PM EDT SUN AUG 3 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM... AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF JOHNSON...OR ABOUT 8 MILES SOUTH OF INTERLACHEN...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MANNVILLE...HOLLISTER AND FLORAHOME THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION...HEAVY SUSTAINED RAINFALL MAY CREATE LOCALIZED FLOODING ALONG LOW LYING AREAS. DEESE
Special weather statement, Aug 3, 6:55 PM EDT, 1 hour 54 minutes before
GAZ150-152-164-032345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 655 PM EDT SUN AUG 3 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CHARLTON...EASTERN WARE AND WESTERN BRANTLEY COUNTIES FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT... AT 655 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF RACE POND...OR ABOUT 8 MILES NORTHEAST OF STEVEN FOSTER STATE PARK...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RACE POND...WAYCROSS...SUNNYSIDE...HOBOKEN AND DEENWOOD THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION... HEAVY RAINFALL WILL CAUSE PONDING ON AREA ROADWAYS. ZAPPE
Special weather statement, Aug 3, 8:03 PM EDT, 46 minutes before
GAZ132-133-040045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 803 PM EDT SUN AUG 3 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COFFEE AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 845 PM EDT... AT 803 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF PRIDGEN...OR ABOUT 4 MILES NORTHWEST OF BROXTON...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RED BLUFF... PRIDGEN...BROXTON...SNIPESVILLE AND HAZLEHURST THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION...HEAVY RAINFALL WILL CAUSE PONDING ON AREA ROADWAYS. ZAPPE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:33 PM EDT | Flash Flood Warning | JAX | Appling | 87 min |
Nearby
Flash Flood Warnings in Georgia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.